Table of Contents Author Guidelines Submit a Manuscript
International Journal of Otolaryngology
Volume 2010 (2010), Article ID 201806, 3 pages
http://dx.doi.org/10.1155/2010/201806
Case Report

Spontaneous Epiglottic Hematoma Secondary to Supratherapeutic Anticoagulation

Department of Otolaryngology-Head and Neck Surgery, Mayo Clinic College of Medicine, Rochester, MN 55905, USA

Received 31 July 2010; Accepted 20 October 2010

Academic Editor: Neil Bhattacharyya

Copyright © 2010 Cody A. Koch et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. L. Lepore, “Upper airway obstruction induced by warfarin sodium,” Archives of Otolaryngology, vol. 102, no. 8, pp. 505–506, 1976. View at Google Scholar · View at Scopus
  2. M. Lim, M. Chaudhari, P. M. Devesa, A. Waddell, and D. Gupta, “Management of upper airway obstruction secondary to warfarin therapy: the conservative approach,” Journal of Laryngology and Otology, vol. 120, no. 2, article e12, 2006. View at Publisher · View at Google Scholar · View at Scopus
  3. E. Akoǧlu, E. Seyfeli, S. Akoǧlu, S. Karazincir, Ş. Okuyucu, and A. Ş. Daǧli, “Retropharyngeal hematoma as a complication of anticoagulation therapy,” Ear, Nose and Throat Journal, vol. 87, no. 3, pp. 156–159, 2008. View at Google Scholar · View at Scopus
  4. S. W. Jandreau and D. Mayer, “Spontaneous bilateral arytenoid hematoma in a patient on warfarin,” American Journal of Emergency Medicine, vol. 16, no. 7, pp. 674–676, 1998. View at Google Scholar · View at Scopus
  5. M. Lee, H. W. Berger, and M. G. Granada, “Acute upper airway obstruction. Sodium warfarin-induced hemorrhage into the base of the tongue and epiglottis,” Chest, vol. 77, no. 3, pp. 454–455, 1980. View at Google Scholar · View at Scopus
  6. A. F. Cohen and S. P. Warman, “Upper airway obstruction secondary to warfarin-induced sublingual hematoma,” Archives of Otolaryngology—Head and Neck Surgery, vol. 115, no. 6, pp. 718–720, 1989. View at Google Scholar · View at Scopus
  7. I. Brown and B. Kleinman, “Epiglottic hematoma leading to airway obstruction after general anesthesia,” Journal of Clinical Anesthesia, vol. 14, no. 1, pp. 34–35, 2002. View at Publisher · View at Google Scholar · View at Scopus
  8. M. C. Fang, Y. Chang, E. M. Hylek et al., “Advanced age, anticoagulation intensity, and risk for intracranial hemorrhage among patients taking warfarin for atrial fibrillation,” Annals of Internal Medicine, vol. 141, no. 10, pp. 745–752, 2004. View at Google Scholar · View at Scopus